Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2015, 3:06 PM CDT for Clarke County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 3:06 PM CDT (20:06 UTC)
- Expired
- May 27, 2015, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:43 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
951
WUUS54 KJAN 272006
SVRJAN
MSC023-272045-
/O.NEW.KJAN.SV.W.0155.150527T2006Z-150527T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOODWATER...
OR 12 MILES SOUTHWEST OF QUITMAN...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BARNETT AROUND 315 PM CDT.
DE SOTO AROUND 330 PM CDT.
QUITMAN AROUND 340 PM CDT.
STONEWALL AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHUBUTA
AND PACHUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3185 8864 3183 8891 3206 8891 3220 8884
3203 8855 3190 8847
TIME...MOT...LOC 2005Z 216DEG 17KT 3191 8886
HAIL...<.75IN
WIND...60MPH
$$
GRG2 follow-up statements
142
WWUS54 KJAN 272015
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT WED MAY 27 2015
MSC023-272045-
/O.CON.KJAN.SV.W.0155.000000T0000Z-150527T2045Z/
CLARKE MS-
315 PM CDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL CLARKE COUNTY...
AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOODWATER...OR
8 MILES SOUTHWEST OF QUITMAN...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
DE SOTO AROUND 330 PM CDT.
QUITMAN AROUND 340 PM CDT.
STONEWALL AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHUBUTA
AND PACHUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3185 8864 3184 8882 3193 8891 3206 8891
3220 8884 3203 8855 3190 8847
TIME...MOT...LOC 2015Z 216DEG 17KT 3195 8883
HAIL...0.75IN
WIND...60MPH
$$
GRG068
WWUS54 KJAN 272032
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT WED MAY 27 2015
MSC023-272045-
/O.CON.KJAN.SV.W.0155.000000T0000Z-150527T2045Z/
CLARKE MS-
332 PM CDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL CLARKE COUNTY...
AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRANDALL...OR
10 MILES SOUTHEAST OF QUITMAN...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL CLARKE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SHUBUTA
AND PACHUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3185 8864 3185 8869 3195 8882 3206 8891
3215 8876 3203 8855 3190 8847
TIME...MOT...LOC 2032Z 246DEG 37KT 3193 8860
HAIL...<.75IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:30 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 27, 10:30 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT WED MAY 27 2015 .UPDATE...MORNING MCS MOVING ACROSS MY LOUISIANA PARISHES IS SLOWLY WEAKENING AND DIMINISHING IN COVERAGE. ANOTHER CLUSTER OF STORMS HAS DEVELOPED ACROSS SOUTHEAST ARKANSAS AND HAS BEEN PRODUCING A FAIR AMOUNT OF FLOODING IN CHICOT COUNTY. ADDITIONAL STORMS HAVE DEVELOPED FURTHER NORTH INTO NORTHERN MISSISSIPPI. THIS MORNING MCS WILL HAVE SOME INFLUENCE IN HOW THIS AFTERNOON EVOLVES BUT I FEEL THAT THE CURRENT SCENARIO AS PRESENTED BY THE HRRR SHOWS IT FAIRLY WELL. THIS MCS WILL CONTINUE TO DIMINISH AND MOVE EAST/SOUTHEAST. IT SHOULD LAY OUT SOME KIND OF OUTFLOW BOUNDARY THAT WILL HELP INITIATE STORMS THIS AFTERNOON FURTHER EAST IN AN AIRMASS THAT HAS LARELY BEEN UNTAPPED BY THIS MORNING CONVECTION. THIS AREA...MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR...WILL HAVE HAD SUFFICIENT TIME TO HEAT UP AS READINGS IN THAT AREA ARE ALREADY APPROACHING 80 DEGREES. MORNING SOUNDING/MICROBURST ANALYSIS INDICATED A RATHER UNSTABLE AIRMASS THAT THESE STORMS WILL BE ABLE TO TAP INTO WITH VERTICAL TOTALS AROUND 28-29C...ROUGHLY 3000-4000 J/KG OF SBCAPE AND LIFTED INDICES AROUND -8 TO -9 AMONG OTHER PARAMETERS. THIS GAVE A LIKELY CHANCE FOR MICROBURSTS THIS AFTERNOON OFF OF LOCAL MICROBURST CHECKLIST. HAVE UPGRADED OUR HAZARD GRAPHICS/HWO FOR THIS AFTERNOON ESPECIALLY IN EASTERN MISSISSIPPI TO AN ELEVATED RISK. THIS IS WHERE THE BEST CONVECTION/SEVERE RISK WILL BE WITH HAIL UP TO GOLFBALLS AND WIND GUSTS TO 60MPH WILL BE POSSIBLE. GIVEN RECENT RAINFALL...LOCALLY HEAVY RAIN/LOCALIZED FLOODING WILL ALSO BE A CONCERN WITH ANY STORM THAT MOVES SLOWLY OR CONTINUES TO MOVE OVER THE SAME AREA. TO THE WEST OF I-55...EXPECT THAT MORNING CONVECTION WILL HAVE STABILIZED THAT AREA FOR THE REST OF THE DAY. TEMPERATURES WILL BE TRICKY TODAY AS THE WEST WILL EVENTUALLY DRY OUT AND WARM UP LATER THIS AFTERNOON WHILE THE EAST SHOULD CONTINUE TO WARM UP BEFORE CONVECTION AFFECTS TEMPERATURES THERE. /28/ && .AVIATION...LOOK FOR MVFR CIGS THIS MID MORNING WITH A TRANSITION TO A MVFR/VFR COMBO INTO AFTERNOON. THE MAIN FOCUS WILL BE TIMING TSRA AND RESTRICTIONS ASSOCIATED WITH THAT. THE ONE THING WHERE CONFIDENCE EXISTS IS THAT THERE SHOULD BE A STEADY PUSH FROM THE WEST TO GET RAIN/STORMS OUT OF THE AREA THROUGH THE AFTERNOON. MUCH OF THE EVENING SHOULD BE QUIET AND WITH VFR CONDITIONS. AFTER 07- 09Z...THERE COULD BE SOME VIS/CIG ISSUES WITH MVFR/IFR CONDITIONS DEVELOPING. /CME/ && .PREV DISCUSSION... /ISSUED 840 AM CDT WED MAY 27 2015/ UPDATE...QUICK UPDATE TO ADJUST POPS AND WEATHER GRIDS TO MATCH THE CURRENT TRENDS OF THE STORM COMPLEX COMING INTO THE W/SW. ADDITIONAL ADJUSTMENTS WERE MADE TO POPS FOR THE REST OF THE DAY TO SHOW THE EASTWARD PROGRESSION AND LACK OF PRECIP POTENTIAL IN THE W LATER. HOURLY TEMPS WERE ADJUSTED AS WELL TO BETTER MATCH TRENDS. AN UPDATE TO THE HAZARD GRAPHICS WILL BE FORTH COMING AFTER SOME ANALYSIS AND LATEST THINKING IS THE MAIN RISK WILL BE FOR THE E HALF BETWEEN THE MIDDAY AND AFTERNOON HOURS. 12Z JAN RAOB IS QUITE UNSTABLE AND THE E COULD SEE SOME NASTY STORMS. LOOK FOR ANOTHER UPDATE WITH MORE SPECIFICS A BIT LATER IN THE MORNING. /CME/ PREV DISCUSSION... /ISSUED 358 AM CDT WED MAY 27 2015/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...LATEST VAPOR AND IR IMAGERY SHOWED THE MAIN UPPER BROAD TROUGH CENTERED OVER THE PLAINS WITH MEAN UPPER RIDGING NOTED ACROSS THE EASTERN SEABOARD. THE SHORTWAVE THAT WILL AFFECT THE REGION WAS MOVING THROUGH CENTRAL TEXAS...WHICH WAS ASSOCIATED WITH AN MCS OVER THAT AREA. A SERIES OF SHORTWAVES WAS ROTATING ACROSS THE BASE OF THE UPPER TROUGH FROM THE SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY. SURFACE AND UPPER AIR ANALYSIS CONTINUED TO PICK UP DEEP GULF MOISTURE TRANSPORT WITH PWATS AROUND 1.6 TO 1.7 INCHES. MODEL AND 00Z SNDGS WERE CONTINUING TO SHOW SOME IMPRESSIVE FLOW INT THE MID TO UPPER LEVELS FOR LATE MAY ESP WEST OF THE REGION. FOR TODAY...HIRES AND SHORT RANGE MODELS SHOWS THAT THE MCS OVER TEXAS WILL PUSH INTO THE REGION FOR THIS AFTERNOON AND MERGE WITH SOME SEA BREEZE CONVECTION. THIS WILL PROVIDE SOME GOOD CONVECTIVE COVERAGE FOR THE REGION FOR THIS AFTERNOON THROUGH THIS EVENING. MODELS SHOWS GOOD LAPSE RATES OF AROUND 7C WITH DEEP LAYER SHEAR(0-6 KM)OF 25 TO 30 KNOTS AS WELL AS 0-3 KM SHEAR OF 15 TO 25 KNOTS. THE SHORT RANGE MODELS TRIES TO OVERDO THE SBCAPES OF 4-5KFT AND SHOWALTERS INDEX OF -5 TO -6 WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S. IT WILL PROBABLY MORE LIKE 2-3KFT AND SHOWALTERS OF -1 TO -3 WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...WHICH IS VERIFIED BY MODEL SNDGS. SO WITH THIS IN MIND SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS THE WHOLE CWA. SO WILL KEEP THE LIMITED RISK GRAPHIC GOING WITH THE PRIMARY RISKS OF DAMAGING WINDS AND QUARTER SIZED HAIL FOR THIS AFTERNOON THROUGH THIS EVENING. AS WE GO INTO THURSDAY AND THURSDAY NIGHT. MODELS SHOWS LESS INSTABILITY AND WEAKER LAPSE RATES FOR MORE OF A DIURNAL MODE FOR MAINLY AFTERNOON AND EARLY EVENING CONVECTION. THE SFC RIDGE FROM THE ATLANTIC COAST TO THE CWA WILL HELP TO WARM TEMPS A BIT FOR THURSDAY. /17/ LONG TERM...FRIDAY THROUGH WEDNESDAY...FRIDAY MORNING SURFACE HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COAST WILL BE RIDGING BACK TO THE SOUTHWEST ACROSS THE GULF COAST STATES. THIS WILL RESULT IN A SOUTHEAST TO SOUTH FLOW AND HELP MAINTAIN A MOIST AIR MASS OVER OUR CWA WITH PWATS AROUND AN INCH AND THREE QUARTERS AND DEW POINTS AROUND 70F THROUGH THE WEEKEND. A MID LEVEL RIDGE WILL INITIALLY EXTEND FROM THE WESTERN GULF NORTHEAST ACROSS THE SOUTHEAST STATES FRIDAY BUT THIS RIDGE WILL WEAKEN AS A SHORTWAVE TROUGH MOVES EAST OVER OUR REGION DURING THE WEEKEND. MODELS HAVE BACKED OFF DEVELOPING A PROGRESSIVE CLOSED LOW TO OUR NORTH SATURDAY AND INSTEAD SUGGEST A WEAK CLOSED LOW DEVELOPING OVER OUR CWA BY MONDAY AND THEN DRIFT THIS LOW TO THE SOUTH THROUGH WEDNESDAY. ISOLATED TO SCATTERED CONVECTION IS EXPECTED FRIDAY WITH A LITTLE GREATER COVERAGE DURING THE WEEKEND AS THE UPPER TROUGH MOVES OVER THE REGION. A WEAK FRONTAL BOUNDARY IS EXPECTED TO DROP INTO THE NORTHERN PORTIONS OF OUR CWA SATURDAY NIGHT INTO SUNDAY MORNING BEFORE STALLING AND DISSIPATING DURING THE DAY SUNDAY. A MOIST AIR MASS WILL REMAIN OVER THE CWA THROUGH WEDNESDAY AND THE WEAK SURFACE LOW WILL HELP DEVELOP AT LEAST ISOLATED DIURNALLY DRIVEN CONVECTION EACH DAY. ABOVE NORMAL MORNING LOWS ARE EXPECTED THROUGH THE LONG TERM BUT AFTERNOON HIGHS SHOULD BE NEAR NORMAL. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 86 68 85 68 / 77 32 47 20 MERIDIAN 85 67 85 67 / 81 35 48 20 VICKSBURG 87 69 86 69 / 99 34 47 20 HATTIESBURG 86 69 87 69 / 80 35 53 20 NATCHEZ 87 69 85 70 / 99 36 51 20 GREENVILLE 86 69 85 70 / 99 33 42 20 GREENWOOD 85 69 85 69 / 72 32 46 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/CME/22/17
Hazardous weather outlook, May 27, 2:59 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT WED MAY 27 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>044-047>050-053>057-059>066-072>074-282000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-ISSAQUENA-SHARKEY-YAZOO-LEAKE-WARREN-HINDS-RANKIN-SCOTT- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 259 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ029>033-038-039-045-046-051-052-058-282000- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-CLARKE- 259 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...UNTIL 6 PM FLOODING THREAT...LIMITED TIMING...UNTIL 6 PM THE RISK FOR SOME SEVERE STORMS WITH DAMAGING WIND GUSTS AND SOME SMALL HAIL REMAIN A THREAT UNTIL 6 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 27, 2:07 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT WED MAY 27 2015
MSZ055-056-271930-
SMITH MS-SIMPSON MS-
207 PM CDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SIMPSON AND
NORTHWESTERN SMITH COUNTIES UNTIL 230 PM CDT...
AT 207 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RALEIGH...OR 12 MILES NORTHEAST OF MAGEE...MOVING NORTH AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RALEIGH AROUND 210 PM CDT.
WHITE OAK AROUND 220 PM CDT.
BURNS AROUND 230 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE POLKVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CENTRAL MISSISSIPPI.
LAT...LON 3193 8951 3195 8972 3222 8973 3223 8957
3222 8943
TIME...MOT...LOC 1907Z 184DEG 16KT 3202 8962
AEGSpecial weather statement, May 27, 2:31 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT WED MAY 27 2015
MSZ030-033-272000-
OKTIBBEHA MS-CLAY MS-
231 PM CDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKTIBBEHA AND
CENTRAL CLAY COUNTIES UNTIL 300 PM CDT...
AT 231 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STARKVILLE...MOVING NORTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MULDROW AROUND 240 PM CDT.
GRIFFITH AND PALA ALTO AROUND 300 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN MISSISSIPPI.
LAT...LON 3345 8885 3373 8898 3376 8872 3368 8872
3368 8868 3346 8867 3345 8867
TIME...MOT...LOC 1931Z 165DEG 22KT 3347 8876
AEGSpecial weather statement, May 27, 2:33 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT WED MAY 27 2015
MSZ029-030-272000-
WEBSTER MS-CLAY MS-
233 PM CDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBSTER AND WEST
CENTRAL CLAY COUNTIES UNTIL 300 PM CDT...
AT 233 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CUMBERLAND...OR 9 MILES SOUTHWEST OF MONTPELIER...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PHEBA AROUND 240 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MANTEE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN MISSISSIPPI.
LAT...LON 3358 8895 3356 8904 3356 8909 3355 8909
3353 8916 3372 8925 3372 8919 3374 8919
3374 8904 3375 8903 3376 8898
TIME...MOT...LOC 1933Z 209DEG 12KT 3362 8907
AEGSpecial weather statement, May 27, 2:38 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED MAY 27 2015
MSZ050-051-057-272015-
NEWTON MS-SCOTT MS-JASPER MS-
238 PM CDT WED MAY 27 2015
...A STRONG THUNDERSTORMS WILL AFFECT NORTHERN JASPER...SOUTHEASTERN
SCOTT AND SOUTHWESTERN NEWTON COUNTIES UNTIL 315 PM CDT...
AT 237 PM CDT...METEOROLOGISTS WERE TRACKING A BAND OF STRONG
THUNDERSTORMS FROM 7 MILES SOUTHWEST OF LAKE TO NEAR BAY
SPRINGS...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROBERTS AND GARLANDVILLE AROUND 315 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE...LOUIN AND
MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EAST CENTRAL MISSISSIPPI.
LAT...LON 3191 8920 3215 8932 3222 8932 3222 8936
3229 8940 3246 8922 3199 8896
TIME...MOT...LOC 1937Z 209DEG 12KT 3208 8929
AEGSpecial weather statement, May 27, 2:57 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT WED MAY 27 2015
MSZ033-272030-
OKTIBBEHA MS-
257 PM CDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN OKTIBBEHA COUNTY UNTIL
330 PM CDT...
AT 257 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRAIG SPRINGS...OR 12 MILES SOUTHWEST OF STARKVILLE...MOVING
NORTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LONGVIEW AROUND 310 PM CDT.
STARKVILLE AROUND 315 PM CDT.
MABEN AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STURGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3329 8890 3329 8909 3352 8909 3356 8908
3356 8877
TIME...MOT...LOC 1957Z 194DEG 21KT 3336 8900
GRGSpecial weather statement, May 27, 2:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT WED MAY 27 2015 MSZ032-037-038-272030- ATTALA MS-WINSTON MS-CHOCTAW MS- 258 PM CDT WED MAY 27 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WINSTON... NORTHEASTERN ATTALA AND SOUTHEASTERN CHOCTAW COUNTIES UNTIL 330 PM CDT... AT 257 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ZAMA...OR 11 MILES EAST OF KOSCIUSKO...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL WINSTON...NORTHEASTERN ATTALA AND SOUTHEASTERN CHOCTAW COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...WEIR AND MCCOOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3295 8934 3305 8950 3333 8931 3316 8906 TIME...MOT...LOC 1957Z 218DEG 19KT 3305 8938 EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:18 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 27 min |
| May 27, 11:47 AM CDT | Special Weather Statement | JAN | Sunflower | 28 min |
| May 27, 11:52 AM CDT | Special Weather Statement | JAN | Lawrence, Lincoln | 38 min |
| May 27, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 45 min |
| May 27, 12:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 21 min |
| May 27, 1:03 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 42 min |
| May 27, 1:15 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| May 27, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| May 27, 1:32 PM CDT | Special Weather Statement | JAN | Winston | 43 min |
| May 27, 1:43 PM CDT | Special Weather Statement | JAN | Jones | 32 min |
| May 27, 2:06 PM CDT | Special Weather Statement | JAN | Oktibbeha | 39 min |
| May 27, 2:07 PM CDT | Special Weather Statement | JAN | Smith | 23 min |
| May 27, 2:31 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| May 27, 2:33 PM CDT | Special Weather Statement | JAN | Webster | 27 min |
| May 27, 2:38 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
| May 27, 2:57 PM CDT | Special Weather Statement | JAN | Oktibbeha | 33 min |
| May 27, 2:58 PM CDT | Special Weather Statement | JAN | Choctaw | 32 min |
| May 27, 3:23 PM CDT | Special Weather Statement | JAN | Holmes | 37 min |
| May 27, 3:27 PM CDT | Special Weather Statement | JAN | Lauderdale | 33 min |
| May 27, 3:33 PM CDT | Special Weather Statement | JAN | Lowndes | 27 min |
| May 27, 3:38 PM CDT | Special Weather Statement | JAN | Neshoba | 37 min |
| May 27, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 42 min |
| May 27, 4:18 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.